How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Whitehead Your Own Question
Dr. Whitehead
Dr. Whitehead, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 4055
Experience:  Doctor of Veterinary Medicine, internship trained, with 5 years of experience in high quality practice treating dogs, cats, and some exotics.
13146597
Type Your Dog Veterinary Question Here...
Dr. Whitehead is online now
A new question is answered every 9 seconds

My dog was started on Temaril-P on Thursday. I have given

Customer Question

My dog was started on Temaril-P on Thursday. I have given two day's worth and the morning dose today. Yesterday I noted that my dog was drinking a lot of water, was hungry all day log, and peeing in the house -- something she has not done since being housebroken. I called her regular vet's office and was told that the medication would cause that to happen. I've tried to keep her totally hydrated, making sure her water bowls are kept full and she is drinking okay.
About an hour ago she threw up all over her bed and surrounding area. Since then she has been trembling and shaking, but is still wanting lots of water. I gave her an 81 mg aspirin and am watching her closely. She is still trembling like she is chilling. I am not giving her her p.m. dosage of Temaril-P and plan to stop it completely, going back to a regimen of two 25 mg tablets of Benadryl tomorrow. Is there anything else I need to do and are you in agreement that I should stop the Temaril-P. She weighs 58 pounds and is supposed to tke it at 3 tablets twice a day for 4 days then once a day for 4 days and then one every other day until gone. I'm not too keen on doing that now.
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Whitehead replied 1 year ago.

Hello there. I am sorry to hear about about Midget. I am happy to help you this evening. I think stopping the temeril-p is a good idea at this time but you should not stop it cold turkey. This can cause some issues with her adrenal glands with the steroids that are in the medication. To stop it appropriately you need to step it down over the days to stop it. So going to a once a day dose tomorrow then a last dose once on tuesday would be a reasonable step down since it was just started on thursday. You also do not want to give aspirin while giving temeril-p. Temeril-P has a steroid in it and when given with aspirin can cause stomach ulcerations and bad stomach issues. Stop giving the aspirin until you have been off the temeril-p for at least 24 hours. Start her on Pepcid AC 10 mg 1 tablet by mouth twice daily for the next couple days to help protect her stomach. A lot of her clinical signs unfortunately does sound like she is having some pretty strong side effects of the temeril-p so stopping it may be a good decision but again do not stop it cold turkey. I would then discuss your options with your vet tomorrow also. As there may be some more additional options than the benadryl.

I hope this helps and I hope this makes sense. Please do not hesitate to ask if you have any further questions or concerns. I would be happy to help. Please do not forget to rate my response so I receive credit for my time. Thank you!

Customer: replied 1 year ago.
Thank you. She had the 3 tablets this morning and I will give her the one dose tomorrow and let her regular vet know of the problems she has had. Right now she is still having tremors. She will be calm for a few breaths and then tremor for a second or two. I'm taking her to bed with me now and hope she will rest throughout the night. I will begin the Pepcid tomorrow, as I will have to pick some up for her. The only thing I have is Aciphex, 20 mg tablets.
Expert:  Dr. Whitehead replied 1 year ago.

You are welcome and definitely start the pepcid tomorrow. Hopefully she will settle down for you tonight. If you have any further questions or concerns please let me know i am happy to help. Please do not forget to rate my response so I receive credit for my time. Thank you!